Medical questions & health advice by board certified doctors
"Can Preparation H help tighten my loose skin after weight loss?"
Trying for a 100 pound weight loss but I am scared of the loose skin
I would recommend that you discuss this with your primary care doctor or weight loss specialist. There are many issues that can arise after losing a significant amount of weight, and the skin excess is certainly one of them. There are many ways to address this situation, and talking with an experienced professional is key. Firstly, congratulations on your commitment to losing that amount of weight. This is obviously an amazing achievement to do for your health as well as your appearance. No matter the side effects on the skin, it is overall a wonderful thing to do for you health. Preparation H has many different ingredients. Some formulations have phenylephrine. This medicine constricts blood vessels and therefore can transiently make the skin stiffer. However this does NOT work long term and does not help with massive skin wrinkles that would occur with this much weight loss. This medication also has some steroid in it. This actually thins the skin and can accentuate wrinkles. To answer your question: No, preparation H is for hemorrhoids and does not cause long term benefit in wrinkles. People use it to decrease blood flow (like bag under the eyes) but this is not recommend as it thins the skin. Please talk to your doctor to get more information and a treatment plan.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.